How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Cat Veterinary
Satisfied Customers: 24404
Experience:  University of California at Davis graduate veterinarian with 44 years of experience.
55012488
Type Your Cat Veterinary Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

I gave my kitten a quarter of 750 mg Cipro. JA: I'll do all

Customer Question

I gave my kitten a quarter of 750 mg Cipro.
JA: I'll do all I can to help. What is wrong with your kitten?
Customer: I misread the dosage requirements. Should I take her to a vet immediatley?
JA: Where does your kitten seem to hurt?
Customer: She has a bad bacterial infection, coming from a local shelter here in Turkey
JA: There are all sorts of infestations your kitten can pick up. I'll have you talk to the Veterinarian who'll sort out what is wrong and help you decide what to do about it. What is the kitten's name?
Customer: Billy
JA: Is there anything else the Veterinarian should be aware of about Billy?
Customer: her eyes have yellow slime and she is sneezing, not eating well. Got her yesterday out of a cage of about 30 kitten, half of them sick
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Veterinarian about your situation and then connect you two.
Submitted: 6 months ago.
Category: Cat Veterinary
Expert:  Dr. Michael Salkin replied 6 months ago.
You're speaking with Dr. Michael Salkin. Welcome to JustAnswer.
Expert:  Dr. Michael Salkin replied 6 months ago.
Little specific information is available concerning overdosage of this antibiotic in a cat. It has a very low bioavailability, however, in that species (~33%) and so much less than 1/4 of 750 mg (187.5 mg) is actually available - perhaps 62.5 mg. That's still a formidable dose in a kitten which can cause blindness and seizures and so decontamination by a vet is indicated in this case. I would expect emesis to be induced and activated charcoal to be tubed into Billy. Fluids are likely to be administered in an attempt to hasten excretion of this antibiotic through Billy's kidneys.Please respond with further questions or concerns if you wish.